February  2012, 6(1): 95-106. doi: 10.3934/amc.2012.6.95

Partitioning CCZ classes into EA classes

1. 

RMIT University, G.P.O. Box 2476, Melbourne, VIC 3001, Australia, Australia

Received  January 2011 Revised  September 2011 Published  January 2012

EA equivalence classes and the coarser CCZ equivalence classes of functions over $GF(p^n)$ each preserve measures of nonlinearity desirable in cryptographic functions. We identify very precisely the condition on a linear permutation defining a CCZ isomorphism between functions which ensures that the CCZ isomorphism can be rewritten as EA isomorphism. We introduce new algebraic invariants $n(f)$ of the EA isomorphism class of $f$ and $s(f)$ of the CCZ isomorphism class of $f$, with $n(f) < s(f)$, and relate them to the differential uniformity of $f$. We formulate three questions about partitioning CCZ classes into EA classes and relate these to a conjecture of Edel's about quadratic APN functions.
Citation: Kathy Horadam, Russell East. Partitioning CCZ classes into EA classes. Advances in Mathematics of Communications, 2012, 6 (1) : 95-106. doi: 10.3934/amc.2012.6.95
References:
[1]

B. Aslan, M. T. Sakalli and E. Bulus, Classifying 8-bit to 8-bit S-boxes based on power mappings from the point of DDT and LAT distributions, in "Proc. WAIFI 2008'' (eds. J. von zur Gathen), Springer, Berlin, (2008), 123-133.  Google Scholar

[2]

C. Bracken, E. Byrne, G. McGuire and G. Nebe, On the equivalence of quadratic APN functions, Des. Codes Cryptogr., 61 (2011), 261-272. doi: 10.1007/s10623-010-9475-8.  Google Scholar

[3]

M. Brinkmann and G. Leander, On the classification of APN functions up to dimension 5, Des. Codes Cryptogr., 49 (2008), 273-288. doi: 10.1007/s10623-008-9194-6.  Google Scholar

[4]

K. A. Browning, J. F. Dillon, R. E. Kibler and M. T. McQuistan, APN polynomials and related codes, J. Comb. Inf. Syst. Sci., 34 (2009), 135-159. Google Scholar

[5]

L. Budaghyan, C. Carlet and A. Pott, New classes of almost bent and almost perfect nonlinear polynomials, IEEE Trans. Inform. Theory, 52 (2006), 1141-1152. doi: 10.1109/TIT.2005.864481.  Google Scholar

[6]

C. Carlet, P. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Cryptogr., 15 (1998), 125-156. doi: 10.1023/A:1008344232130.  Google Scholar

[7]

R. East, "Nonlinear Functions over Finite Fields,'' Honours thesis, RMIT University, 2008, (unpublished). Google Scholar

[8]

Y. Edel, APN functions and dual hyperovals, in "NATO Advanced Research Workshop,'' Veliko Tarnovo, Bulgaria, (2008). Google Scholar

[9]

Y. Edel, Personal correspondence, March 2010. Google Scholar

[10]

Y. Edel, G. Kyureghyan and A. Pott, A new APN function which is not equivalent to a power mapping, IEEE Trans. Inform. Theory, 52 (2006), 744-747. doi: 10.1109/TIT.2005.862128.  Google Scholar

[11]

Y. Edel and A. Pott, A new almost perfect nonlinear function which is not quadratic, Adv. Math. Commun., 3 (2009), 59-81. doi: 10.3934/amc.2009.3.59.  Google Scholar

[12]

K. J. Horadam, "Hadamard Matrices and their Applications,'' Princeton University Press, Princeton, 2007.  Google Scholar

[13]

K. J. Horadam, Relative difference sets, graphs and inequivalence of functions between groups, J. Combin. Des., 18 (2010), 260-273.  Google Scholar

[14]

K. J. Horadam, Equivalence classes of functions between finite groups, J. Algebr. Comb., (2012), to appear, DOI 10.1007/s10801-011-0310-8. doi: 10.1007/s10801-011-0310-8.  Google Scholar

[15]

K. J. Horadam and D. G. Farmer, Bundles, presemifields and nonlinear functions, Des. Codes Cryptogr., 49 (2008), 79-94. doi: 10.1007/s10623-008-9172-z.  Google Scholar

[16]

G. M. Kyureghyan and A. Pott, Some theorems on planar mappings, in "Proc. WAIFI 2008'' (eds. J. von zur Gathen et al), Springer, Berlin, (2008), 117-122.  Google Scholar

[17]

K. Nyberg, Differentially uniform mappings for cryptography, in "EUROCRYPT-93,'' Springer, New York, (1994), 55-64.  Google Scholar

show all references

References:
[1]

B. Aslan, M. T. Sakalli and E. Bulus, Classifying 8-bit to 8-bit S-boxes based on power mappings from the point of DDT and LAT distributions, in "Proc. WAIFI 2008'' (eds. J. von zur Gathen), Springer, Berlin, (2008), 123-133.  Google Scholar

[2]

C. Bracken, E. Byrne, G. McGuire and G. Nebe, On the equivalence of quadratic APN functions, Des. Codes Cryptogr., 61 (2011), 261-272. doi: 10.1007/s10623-010-9475-8.  Google Scholar

[3]

M. Brinkmann and G. Leander, On the classification of APN functions up to dimension 5, Des. Codes Cryptogr., 49 (2008), 273-288. doi: 10.1007/s10623-008-9194-6.  Google Scholar

[4]

K. A. Browning, J. F. Dillon, R. E. Kibler and M. T. McQuistan, APN polynomials and related codes, J. Comb. Inf. Syst. Sci., 34 (2009), 135-159. Google Scholar

[5]

L. Budaghyan, C. Carlet and A. Pott, New classes of almost bent and almost perfect nonlinear polynomials, IEEE Trans. Inform. Theory, 52 (2006), 1141-1152. doi: 10.1109/TIT.2005.864481.  Google Scholar

[6]

C. Carlet, P. Charpin and V. Zinoviev, Codes, bent functions and permutations suitable for DES-like cryptosystems, Des. Codes Cryptogr., 15 (1998), 125-156. doi: 10.1023/A:1008344232130.  Google Scholar

[7]

R. East, "Nonlinear Functions over Finite Fields,'' Honours thesis, RMIT University, 2008, (unpublished). Google Scholar

[8]

Y. Edel, APN functions and dual hyperovals, in "NATO Advanced Research Workshop,'' Veliko Tarnovo, Bulgaria, (2008). Google Scholar

[9]

Y. Edel, Personal correspondence, March 2010. Google Scholar

[10]

Y. Edel, G. Kyureghyan and A. Pott, A new APN function which is not equivalent to a power mapping, IEEE Trans. Inform. Theory, 52 (2006), 744-747. doi: 10.1109/TIT.2005.862128.  Google Scholar

[11]

Y. Edel and A. Pott, A new almost perfect nonlinear function which is not quadratic, Adv. Math. Commun., 3 (2009), 59-81. doi: 10.3934/amc.2009.3.59.  Google Scholar

[12]

K. J. Horadam, "Hadamard Matrices and their Applications,'' Princeton University Press, Princeton, 2007.  Google Scholar

[13]

K. J. Horadam, Relative difference sets, graphs and inequivalence of functions between groups, J. Combin. Des., 18 (2010), 260-273.  Google Scholar

[14]

K. J. Horadam, Equivalence classes of functions between finite groups, J. Algebr. Comb., (2012), to appear, DOI 10.1007/s10801-011-0310-8. doi: 10.1007/s10801-011-0310-8.  Google Scholar

[15]

K. J. Horadam and D. G. Farmer, Bundles, presemifields and nonlinear functions, Des. Codes Cryptogr., 49 (2008), 79-94. doi: 10.1007/s10623-008-9172-z.  Google Scholar

[16]

G. M. Kyureghyan and A. Pott, Some theorems on planar mappings, in "Proc. WAIFI 2008'' (eds. J. von zur Gathen et al), Springer, Berlin, (2008), 117-122.  Google Scholar

[17]

K. Nyberg, Differentially uniform mappings for cryptography, in "EUROCRYPT-93,'' Springer, New York, (1994), 55-64.  Google Scholar

[1]

Keonhee Lee, Kazuhiro Sakai. Various shadowing properties and their equivalence. Discrete & Continuous Dynamical Systems, 2005, 13 (2) : 533-540. doi: 10.3934/dcds.2005.13.533

[2]

Olof Heden, Martin Hessler. On linear equivalence and Phelps codes. Advances in Mathematics of Communications, 2010, 4 (1) : 69-81. doi: 10.3934/amc.2010.4.69

[3]

Luis Barreira, Liviu Horia Popescu, Claudia Valls. Generalized exponential behavior and topological equivalence. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3023-3042. doi: 10.3934/dcdsb.2017161

[4]

Andres del Junco, Daniel J. Rudolph, Benjamin Weiss. Measured topological orbit and Kakutani equivalence. Discrete & Continuous Dynamical Systems - S, 2009, 2 (2) : 221-238. doi: 10.3934/dcdss.2009.2.221

[5]

Michael C. Sullivan. Invariants of twist-wise flow equivalence. Discrete & Continuous Dynamical Systems, 1998, 4 (3) : 475-484. doi: 10.3934/dcds.1998.4.475

[6]

Olof Heden, Martin Hessler. On linear equivalence and Phelps codes. Addendum. Advances in Mathematics of Communications, 2011, 5 (3) : 543-546. doi: 10.3934/amc.2011.5.543

[7]

Giuseppe Buttazzo, Luigi De Pascale, Ilaria Fragalà. Topological equivalence of some variational problems involving distances. Discrete & Continuous Dynamical Systems, 2001, 7 (2) : 247-258. doi: 10.3934/dcds.2001.7.247

[8]

Nguyen Lam. Equivalence of sharp Trudinger-Moser-Adams Inequalities. Communications on Pure & Applied Analysis, 2017, 16 (3) : 973-998. doi: 10.3934/cpaa.2017047

[9]

Zemer Kosloff, Terry Soo. The orbital equivalence of Bernoulli actions and their Sinai factors. Journal of Modern Dynamics, 2021, 17: 145-182. doi: 10.3934/jmd.2021005

[10]

Mike Crampin, David Saunders. Homogeneity and projective equivalence of differential equation fields. Journal of Geometric Mechanics, 2012, 4 (1) : 27-47. doi: 10.3934/jgm.2012.4.27

[11]

Mrinal Kanti Roychowdhury, Daniel J. Rudolph. Nearly continuous Kakutani equivalence of adding machines. Journal of Modern Dynamics, 2009, 3 (1) : 103-119. doi: 10.3934/jmd.2009.3.103

[12]

Michael C. Sullivan. Invariants of twist-wise flow equivalence. Electronic Research Announcements, 1997, 3: 126-130.

[13]

Kurt Ehlers. Geometric equivalence on nonholonomic three-manifolds. Conference Publications, 2003, 2003 (Special) : 246-255. doi: 10.3934/proc.2003.2003.246

[14]

B. Kaymakcalan, R. Mert, A. Zafer. Asymptotic equivalence of dynamic systems on time scales. Conference Publications, 2007, 2007 (Special) : 558-567. doi: 10.3934/proc.2007.2007.558

[15]

Liqun Qi, Chen Ling, Jinjie Liu, Chen Ouyang. An orthogonal equivalence theorem for third order tensors. Journal of Industrial & Management Optimization, 2021  doi: 10.3934/jimo.2021154

[16]

Álvaro Castañeda, Pablo González, Gonzalo Robledo. Topological Equivalence of nonautonomous difference equations with a family of dichotomies on the half line. Communications on Pure & Applied Analysis, 2021, 20 (2) : 511-532. doi: 10.3934/cpaa.2020278

[17]

Ricardo Miranda Martins. Formal equivalence between normal forms of reversible and hamiltonian dynamical systems. Communications on Pure & Applied Analysis, 2014, 13 (2) : 703-713. doi: 10.3934/cpaa.2014.13.703

[18]

J. Gwinner. On differential variational inequalities and projected dynamical systems - equivalence and a stability result. Conference Publications, 2007, 2007 (Special) : 467-476. doi: 10.3934/proc.2007.2007.467

[19]

Kan Jiang, Lifeng Xi, Shengnan Xu, Jinjin Yang. Isomorphism and bi-Lipschitz equivalence between the univoque sets. Discrete & Continuous Dynamical Systems, 2020, 40 (11) : 6089-6114. doi: 10.3934/dcds.2020271

[20]

Stephen McDowall, Plamen Stefanov, Alexandru Tamasan. Gauge equivalence in stationary radiative transport through media with varying index of refraction. Inverse Problems & Imaging, 2010, 4 (1) : 151-167. doi: 10.3934/ipi.2010.4.151

2020 Impact Factor: 0.935

Metrics

  • PDF downloads (102)
  • HTML views (0)
  • Cited by (1)

Other articles
by authors

[Back to Top]